Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 13, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 1, 2001, 2:42 PM EDT for Marion County, South Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2001, 2:42 PM EDT (18:42 UTC)
- Expired
- Apr 1, 2001, 3:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Marion County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 3:00 PM EDT | Hail 1.75 | Nichols, SC | Public reported golfball size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 011842 SVRILM SCC033-041-067-069-011930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 242 PM EDT SUN APR 1 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTHEAST SOUTH CAROLINA MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA DILLON COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 330 PM EDT * AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 11 MILES NORTH OF TIMMONSVILLE...OR ABOUT 7 MILES WEST OF DARLINGTON... MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FLORENCE AT 255 PM EDT MARS BLUFF AT 300 PM EDT CLAUSSEN AT 305 PM EDT PEE DEE AT 310 PM EDT PAMPLICO AT 315 PM EDT MARION AT 320 PM EDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .END $$ DIGIORGI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:18 AM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 1, 11:18 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 1018 AM EST SUN APR 1 2001 14Z SFC ANALYSIS SHOWS COLD FRONT ENTERING THE NC/SC FOOTHILLS WITH AN ASSOC NARROW LINE OF CONVECTION. ALSO INTERESTING TO NOTE THE BACKDOOR FEATURE WHICH DROPPED DOWN THE NC COAST OVERNIGHT AND HAS HUNG UP ACROSS SOUTHERN NEW HANOVER COUNTY WEST TO DILLON COUNTY SC. NEW HANOVER COUNTY MESONET HAS TEMPS IN THE LWR-MID 50S N OF THE FRONT...WITH 59 AT SOUTHPORT (EXTRM S PART OF COUNTY.) VSBY SAT SHOWS FRONT BEGINNING TO WASH OUT AND RETREAT N...SO SKY CVR/TEMPS SHOULD WORK OUT FINE IN THE ZFP. NOT PLANNING AN UPDATE ATTM. 40/50 POPS N AND 30 POPS S STILL LOOK GOOD. 06Z MESOETA SHOWS BEST SFC CONV AND 700 MB UVV STILL REMAIN N OF MY AREA TDY...AS SYSTEM QUICKLY SHIFTS E. TAIL END OF SQUALL LINE FORMING IN THE FOOTHILLS WL PROBABLY CLIP MY NORTHERN COUNTIES... ALONG AND N OF A LINE FROM DILLON TO NEW HANOVER. WL RE-EVALUATE WHEN 12Z MODEL DATA BECOMES AVAILABLE. CWF: CURRENT CWF LOOKS FINE. W WINDS THIS MORN SHOULD BECM SW JUST BEFORE FROPA BEFORE GOING BACK TO W. FCSTID = 9 ILM 68 41 63 43 / 50 20 0 10 LBT 66 40 61 42 / 50 10 0 10 FLO 68 40 64 45 / 30 10 0 10 MYR 69 41 63 44 / 30 10 0 10 .ILM... NC...SMALL CRAFT ADVISORY SURF CITY TO LITTLE RIVER INLET. SC...SMALL CRAFT ADVISORY LITTLE RIVER INLET TO S SANTEE RIVER. TRA
In the hours before
Local storm report, Apr 1, 2:07 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
207 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0203 PM WILMINGTON NC .88 INCH HAIL
04/01/01 NEW HANOVER NICKLE SIZE HAIL ON
OLEANDER DRIVE REPORTED BY
SKYWARN
DLLocal storm report, Apr 1, 2:13 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
213 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0147 PM LUMBERTON NC 59 MPH TSTM WIND GUST
04/01/01 ROBESON LUMBERTON ASOS REPORTED
MEASURED WIND GUSTS TO 59
MPHU
DLLocal storm report, Apr 1, 2:19 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
219 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
U
0205 PM 15 SW ELIZABETHTOWN NC WIND DAMAGE
04/01/01 BLADEN TREES DOWN REPORTED BY
SKYWARN
DLLocal storm report, Apr 1, 2:22 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
222 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM 10 S SUPPLY NC .75 INCH HAIL
04/01/01 BRUNSWICK DIME SIZE HAIL AT HOLDEN
BEACH
DLLocal storm report, Apr 1, 2:36 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
236 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
=
0220 PM ELIZABETHTOWN NC .75 INCH HAIL
04/01/01 BLADEN GENERAL PUBLIC REPORTS
DIME SIZE HAIL
DLLocal storm report, Apr 1, 2:37 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
237 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0221 PM 15 S LUMBERTON NC .75 INCH HAIL
04/01/01 ROBESON DIME SIZE HAIL IN ORUM
WITH 55-60 MPH WIND GUSTS.
TOPS OF TREES BROKEN.
DLThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:38 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 67 min |
| Apr 1, 12:47 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 73 min |
| Apr 1, 1:15 PM EDT | Severe Thunderstorm Warning | ILM | Dillon | 75 min |
| Apr 1, 1:15 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 75 min |
| Apr 1, 1:58 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 77 min |
| Apr 1, 2:32 PM EDT | Severe Thunderstorm Warning | ILM | Darlington | 28 min |
| Apr 1, 2:42 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Marlboro | 48 min |
| Apr 1, 3:10 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 50 min |
| Apr 1, 3:44 PM EDT | Severe Thunderstorm Warning | ILM | Dillon | 76 min |
| Apr 1, 3:44 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 76 min |
| Apr 1, 3:44 PM EDT | Severe Thunderstorm Warning | ILM | Marion | 76 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.